Gastrointestinal side effects of nonsteroidal anti-inflammatory drugs

Byron Cryer, Michael B. Kimmey

Research output: Contribution to journalArticlepeer-review

48 Scopus citations

Abstract

The gastrointestinal (GI) tract is the most common location for side effects of nonsteroidal anti-inflammatory (NSAIDs). These drugs may cause problems in any part of the GI tract, from the esophagus to the rectum. The severity of these side effects ranges from nuisance symptoms such as dyspepsia to life-threatening ulcer complications. The diagnosis, treatment, and prevention of the various GI side effects of these commonly prescribed drugs are reviewed in this article.

Original languageEnglish (US)
Pages (from-to)20S-30S
JournalAmerican Journal of Medicine
Volume105
Issue number1 B
DOIs
StatePublished - Jul 27 1998

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Gastrointestinal side effects of nonsteroidal anti-inflammatory drugs'. Together they form a unique fingerprint.

Cite this